Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 413, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Sep 20, 2011, 2:01 PM CDT for Autauga County, Lowndes County, Alabama. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 20, 2011, 2:01 PM CDT (19:01 UTC)
- Expired
- Sep 20, 2011, 2:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Autauga County, AL, Lowndes County, AL
The radar
The Birmingham radar (KBMX), 81 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 20, 2:13 PM CDT | TSTM WND DMG | 1 N Autaugaville, AL | ALONG COUNTY ROAD 13, A TREE WAS BLOWN DOWN CAUSING DAMAGE TO A FENCE. |
| Sep 20, 2:13 PM CDT | TSTM WND DMG | 4 N Autaugaville, AL | AT A HOME ON COUNTY ROAD 13, EIGHT TREES WERE BLOWN DOWN CAUSING DAMAGE TO THE AWNING OF TRAVEL TRAILER AND A FLAT BED AUTO TRAILER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
039
WUUS54 KBMX 201901
SVRBMX
ALC001-085-201945-
/O.NEW.KBMX.SV.W.0413.110920T1901Z-110920T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
201 PM CDT TUE SEP 20 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
AUTAUGA COUNTY IN ALABAMA...
NORTH CENTRAL LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 245 PM CDT
* AT 200 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
AUTAUGAVILLE...OR 12 MILES WEST OF PRATTVILLE...AND MOVING
NORTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
AUTAUGA COUNTY AIRPORT...BOOTH...VIDA JUNCTION AND NEW PROSPECT.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 186 THROUGH 193...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3233 8683 3235 8681 3236 8681 3270 8665
3268 8641 3259 8641 3241 8651 3231 8666
TIME...MOT...LOC 1900Z 203DEG 12KT 3244 8664
$$
161 follow-up statement
867
WWUS54 KBMX 201931
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
231 PM CDT TUE SEP 20 2011
ALC001-085-201945-
/O.CON.KBMX.SV.W.0413.000000T0000Z-110920T1945Z/
LOWNDES AL-AUTAUGA AL-
231 PM CDT TUE SEP 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR AUTAUGA AND
NORTH CENTRAL LOWNDES COUNTIES UNTIL 245 PM CDT...
AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR BOOTH...OR 10 MILES NORTHWEST OF
PRATTVILLE...MOVING NORTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
VIDA JUNCTION AND NEW PROSPECT.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 186 THROUGH 193...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3233 8683 3235 8681 3236 8681 3270 8665
3268 8641 3259 8641 3241 8651 3231 8666
TIME...MOT...LOC 1931Z 203DEG 12KT 3254 8659
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 12:40 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Sep 20, 12:40 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1240 PM CDT TUE SEP 20 2011 .UPDATE... 18Z AVIATION. && .DISCUSSION... LOOKING AT IR AND WV SATELLITE THIS MORNING...THERE IS AN MCV SITUATED ALONG THE MS/AL STATELINE NEAR SUMTER COUNTY. THIS FEATURE SHOULD SLOWLY PROPAGATE NE THRU THE DAY AND OVERNIGHT. MOST MODELS ARE PICKING UP ON THIS FEATURE...BUT THEY DIFFER IN THEIR PLACEMENT OF THE HIGHEST QPFS. THE NAM APPEARS TO BE HANDLING THE CURRENT CONDITIONS THE BEST...AND THE RUC SEEMS TO BE DOING A FAIRLY GOOD JOB AS WELL. HAVE LEANED TOWARD THE NAM WITH THIS UPDATE PACKAGE PRIMARILY FOR THE POP FORECAST. INCREASED POPS ACROSS THE NORTHERN HALF OF THE CWA AS THE MCV WILL TRACK ACROSS THIS AREA LATER TODAY. CLOUD TOPS HAVE COOLED NEAR BHM OVER THE LAST COUPLE OF HOURS AND RAIN RATES HAVE BEEN AROUND 1 TO 2 INCHES PER HR. THEREFORE HEAVY RAINFALL WILL BE POSSIBLE IN THE NORTH TODAY. WILL HAVE TO MONITOR RADAR TRENDS AS TRAINING OF HEAVIER SHOWERS AND STORMS COULD LEAD TO SOME LOCALIZED FLOODING CONCERNS. LOWERED HIGHS IN A FEW AREAS...MAINLY NORTH...AS CLOUD COVER AND RAIN WILL KEEP TEMPS COOLER THAN ANTICIPATED. CURRENT FORECAST HIGHS MAY STILL BE TOO WARM IN SOME AREAS. KEPT DEF POPS IN NEAR THE STATELINE SINCE THERE IS A HIGH LIKELIHOOD OF PRECIP DEVELOPMENT NEAR THE CIRCULATION CENTER. THOUGHT ABOUT DECREASING RAIN CHANCES IN THE SOUTH FOR THIS AFTN...BUT ON SECOND THOUGHT KEPT LIKELY POPS IN AS CU DEVELOPMENT IS NOW BEGINNING TO OCCUR IN THE SOUTH CENTRAL PORTIONS WHERE BREAKS IN CLOUD COVER EXISTED THIS MORNING. SKIES SHOULD REMAIN OVERCAST ACROSS THE MAJORITY OF THE FORECAST AREA TODAY AND INTO THE NIGHT. UPDATES ARE OUT. 19 && .AVIATION... 18Z TAF DISCUSSION. LOW CIGS AND RAIN WILL CONTINUE TO HINDER AVIATION TRAVEL OVER THE NEXT 24 HRS. A MID/UPPER LEVEL DISTURBANCE WILL TRACK NE ACROSS THE AREA TODAY BRINGING WITH IT INCREASED RAIN CHANCES...ESPECIALLY IN THE NORTH. EXPECT WIDESPREAD SHOWERS AND ISO TS AT BHM/EET/ANB THRU MUCH OF THE DAY...WITH SCT ACTIVITY IN THE SOUTH. CIGS AND VIS WILL CONTINUE TO BE DIFFICULT TO FORECAST AS THEY HAVE FLUCTUATED ALL MRNG LONG. CONDITIONS WILL DETERIORATE AS HEAVIER SHOWERS/STORMS MOVE OVER THE TERMINALS...BUT CIGS SHOULD REMAIN LOW ALL DAY. LOW LEVEL MOISTURE WILL REMAIN PLENTIFUL OVERNIGHT...THEREFORE EXPECT VERY LOW CIGS AND FOG DEVELOPMENT ALMOST AREAWIDE. CIGS WILL GENERALLY BE IFR...WITH A SOME LIFR CIGS POSSIBLE AS WELL...MAINLY IN THE NORTH. FG WILL BRING VIS DOWN TO MVFR IN MOST SPOTS BUT COULD FALL INTO IFR CATEGORY IN LOCATIONS THAT RECEIVE THE MOST RAINFALL TODAY. EXPECT SOME CHANGES TO CIG/VIS FORECAST WITH THE NEXT ISSUANCE. 19 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 73 65 82 61 82 / 100 60 60 30 40 ANNISTON 74 66 83 64 85 / 100 60 60 30 40 BIRMINGHAM 74 67 84 65 86 / 100 50 60 30 30 TUSCALOOSA 76 67 86 65 88 / 100 40 50 30 30 CALERA 75 67 83 64 86 / 100 40 60 30 40 AUBURN 78 66 82 66 84 / 70 50 60 40 60 MONTGOMERY 83 68 86 67 87 / 70 40 50 50 60 TROY 82 67 86 66 89 / 70 30 50 40 60 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 20, 12:25 PM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1225 PM CDT TUE SEP 20 2011 ALZ011>015-017>050-211725- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1225 PM CDT TUE SEP 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SLOW MOVING SHOWERS AND EMBEDDED THUNDERSTORMS WILL IMPACT THE NORTHEASTERN PORTIONS OF CENTRAL ALABAMA THIS AFTERNOON AND EVENING HOURS. SOME LOCALIZED FLOODING WILL BE POSSIBLE FOR COUNTIES ALONG AND EAST OF INTERSTATE 65 AND ALONG AND NORTH OF INTERSTATE 20. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 20, 1:31 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
131 PM CDT TUE SEP 20 2011
ALZ040>042-201915-
AUTAUGA AL-DALLAS AL-LOWNDES AL-
131 PM CDT TUE SEP 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR AUTAUGA...NORTHWESTERN LOWNDES
AND EASTERN DALLAS COUNTIES UNTIL 215 PM CDT...
AT 130 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM AUTAUGAVILLE TO
ACKERVILLE...AND MOVING NORTH AT 10 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCALIZED FLOODING IS
POSSIBLE ALONG THIS LINE.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
SELMONT...
SELMA...
AUTAUGAVILLE...
AUTAUGA COUNTY AIRPORT...
BELKNAP...
TYLER...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3204 8715 3266 8692 3266 8672 3268 8671
3270 8643 3241 8651 3207 8686 3204 8693
TIME...MOT...LOC 1829Z 199DEG 9KT 3240 8672 3208 8709
16The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 9:07 PM CDT | Areal Flood Advisory | BMX | Tuscaloosa | 113 min |
| Sep 20, 9:47 AM CDT | Areal Flood Advisory | BMX | Blount, Jefferson, St. Clair, Shelby, Talladega | 3 hr |
| Sep 20, 12:16 PM CDT | Areal Flood Advisory | BMX | Blount, Etowah, Jefferson, St. Clair, Shelby | 3 hr |
| Sep 20, 1:15 PM CDT | Flash Flood Warning | BMX | Blount, Jefferson, St. Clair, Shelby | 3 hr |
| Sep 20, 1:31 PM CDT | Special Weather Statement | BMX | Autauga | 44 min |
| Sep 20, 1:47 PM CDT | Areal Flood Advisory | BMX | Autauga, Dallas, Lowndes | 3 hr |
| Sep 20, 2:28 PM CDT | Flash Flood Warning | BMX | Autauga, Dallas, Lowndes | 3 hr |
| Sep 20, 2:53 PM CDT | Areal Flood Advisory | BMX | Bibb, Chilton, Dallas, Perry | 3 hr |
| Sep 20, 3:16 PM CDT | Areal Flood Advisory | BMX | Autauga, Elmore, Lowndes, Montgomery | 3 hr |
| Sep 20, 3:26 PM CDT | Special Weather Statement | BMX | Elmore | 49 min |
| Sep 20, 3:46 PM CDT | Special Weather Statement | BMX | Bibb | 44 min |
| Sep 20, 3:58 PM CDT | Areal Flood Warning | BMX | Jefferson | 83 min |
| Sep 20, 4:02 PM CDT | Special Weather Statement | BMX | Dallas | 43 min |
| Sep 20, 5:33 PM CDT | Special Weather Statement | BMX | Tallapoosa | 42 min |
| Sep 20, 5:37 PM CDT | Special Weather Statement | BMX | Macon | 53 min |
| Sep 20, 5:54 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Macon, Montgomery, Tallapoosa | 38 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.